Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Rational maps without Herman rings


Author: Fei Yang
Journal: Proc. Amer. Math. Soc. 145 (2017), 1649-1659
MSC (2010): Primary 37F45; Secondary 37F10, 37F30
DOI: https://doi.org/10.1090/proc/13336
Published electronically: October 13, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a rational map with degree at least two. We prove that $ f$ has at least two disjoint and infinite critical orbits in the Julia set if it has a Herman ring. This result is sharp in the following sense: there exists a cubic rational map having exactly two critical grand orbits but also having a Herman ring. In particular, $ f$ has no Herman rings if it has at most one infinite critical orbit in the Julia set. These criterions derive some known results about the rational maps without Herman rings.


References [Enhancements On Off] (What's this?)

  • [BB99] Rodrigo Bamón and Juan Bobenrieth, The rational maps $ z\mapsto 1+1/\omega z^d$ have no Herman rings, Proc. Amer. Math. Soc. 127 (1999), no. 2, 633-636. MR 1469397, https://doi.org/10.1090/S0002-9939-99-04566-9
  • [BF14] Bodil Branner and Núria Fagella, Quasiconformal surgery in holomorphic dynamics, Cambridge Studies in Advanced Mathematics, vol. 141, Cambridge University Press, Cambridge, 2014. With contributions by Xavier Buff, Shaun Bullett, Adam L. Epstein, Peter Haïssinsky, Christian Henriksen, Carsten L. Petersen, Kevin M. Pilgrim, Tan Lei and Michael Yampolsky. MR 3445628
  • [DSI83] B. Derrida, L. de Seze, and C. Itzykson, Fractal structure of zeros in hierarchical models, J. Statist. Phys. 33 (1983), no. 3, 559-569. MR 732376, https://doi.org/10.1007/BF01018834
  • [DLU05] Robert L. Devaney, Daniel M. Look, and David Uminsky, The escape trichotomy for singularly perturbed rational maps, Indiana Univ. Math. J. 54 (2005), no. 6, 1621-1634. MR 2189680, https://doi.org/10.1512/iumj.2005.54.2615
  • [DR13] R. L. Devaney and E. D. Russell, Connectivity of Julia sets for singularly perturbed rational maps, Chaos, CNN, Memristors and Beyond, World Scientific, 2013, pp. 239-245.
  • [DF04] Patricia Domínguez and Núria Fagella, Existence of Herman rings for meromorphic functions, Complex Var. Theory Appl. 49 (2004), no. 12, 851-870. MR 2101211, https://doi.org/10.1080/02781070412331298589
  • [FP12] Núria Fagella and Jörn Peter, On the configuration of Herman rings of meromorphic functions, J. Math. Anal. Appl. 394 (2012), no. 2, 458-467. MR 2927468, https://doi.org/10.1016/j.jmaa.2012.05.005
  • [GŚ03] Jacek Graczyk and Grzegorz Światek, Siegel disks with critical points in their boundaries, Duke Math. J. 119 (2003), no. 1, 189-196. MR 1991650, https://doi.org/10.1215/S0012-7094-03-11916-X
  • [Her79] M. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, Publ. Math. I.H.E.S. 49 (1979), 5-233.
  • [Lyu86] M. Yu. Lyubich, Dynamics of rational transformations: topological picture, Uspekhi Mat. Nauk 41 (1986), no. 4(250), 35-95, 239 (Russian). MR 863874
  • [dMvS93] Welington de Melo and Sebastian van Strien, One-dimensional dynamics, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 25, Springer-Verlag, Berlin, 1993. MR 1239171
  • [Mil00] John Milnor, On rational maps with two critical points, Experiment. Math. 9 (2000), no. 4, 481-522. MR 1806289
  • [Mil06] John Milnor, Dynamics in one complex variable, 3rd ed., Annals of Mathematics Studies, vol. 160, Princeton University Press, Princeton, NJ, 2006. MR 2193309
  • [Nay16] Tarakanta Nayak, Herman rings of meromorphic maps with an omitted value, Proc. Amer. Math. Soc. 144 (2016), no. 2, 587-597. MR 3430836, https://doi.org/10.1090/proc12715
  • [Qia15] Jianyong Qiao, Julia sets and complex singularities of free energies, Mem. Amer. Math. Soc. 234 (2015), no. 1102, vi+89. MR 3308108, https://doi.org/10.1090/memo/1102
  • [QWY12] Weiyuan Qiu, Xiaoguang Wang, and Yongcheng Yin, Dynamics of McMullen maps, Adv. Math. 229 (2012), no. 4, 2525-2577. MR 2880231, https://doi.org/10.1016/j.aim.2011.12.026
  • [Shi87] Mitsuhiro Shishikura, On the quasiconformal surgery of rational functions, Ann. Sci. École Norm. Sup. (4) 20 (1987), no. 1, 1-29. MR 892140
  • [Shi06] M. Shishikura, Complex dynamics and quasiconformal mappings, as a supplemental chapter in ``Lectures on Quasiconformal Mappings'', Ed. by C. J. Earle and I. Kra, Amer. Math. Soc., Providence, RI (2006), pp. 119-141.
  • [Shi09] Mitsuhiro Shishikura, The connectivity of the Julia set and fixed points, Complex dynamics, A K Peters, Wellesley, MA, 2009, pp. 257-276. MR 2508260, https://doi.org/10.1201/b10617-9
  • [Ste06] Norbert Steinmetz, On the dynamics of the McMullen family $ R(z)=z^m+\lambda /z^l$, Conform. Geom. Dyn. 10 (2006), 159-183 (electronic). MR 2261046, https://doi.org/10.1090/S1088-4173-06-00149-4
  • [Sul85] Dennis Sullivan, Quasiconformal homeomorphisms and dynamics. I. Solution of the Fatou-Julia problem on wandering domains, Ann. of Math. (2) 122 (1985), no. 3, 401-418. MR 819553, https://doi.org/10.2307/1971308
  • [Tan97] Lei Tan, Branched coverings and cubic Newton maps, Fund. Math. 154 (1997), no. 3, 207-260. MR 1475866
  • [XQ10] Yingqing Xiao and Weiyuan Qiu, The rational maps $ F_\lambda (z)=z^m+\lambda /z^d$ have no Herman rings, Proc. Indian Acad. Sci. Math. Sci. 120 (2010), no. 4, 403-407. MR 2761768, https://doi.org/10.1007/s12044-010-0044-x
  • [XY16] Y. Xiao and F. Yang, Singular perturbations of unicritical polynomials with two
    parameters, Ergod. Th. & Dynam. Syst., available on http://dx.doi.org/10.1017/etds.
    2015.114, 2016.
  • [YZ01] Michael Yampolsky and Saeed Zakeri, Mating Siegel quadratic polynomials, J. Amer. Math. Soc. 14 (2001), no. 1, 25-78 (electronic). MR 1800348, https://doi.org/10.1090/S0894-0347-00-00348-9
  • [YZ14] Fei Yang and Jinsong Zeng, On the dynamics of a family of generated renormalization transformations, J. Math. Anal. Appl. 413 (2014), no. 1, 361-377. MR 3153590, https://doi.org/10.1016/j.jmaa.2013.11.068
  • [Yoc02] Jean-Christophe Yoccoz, Analytic linearization of circle diffeomorphisms, Dynamical systems and small divisors (Cetraro, 1998) Lecture Notes in Math., vol. 1784, Springer, Berlin, 2002, pp. 125-173. MR 1924912, https://doi.org/10.1007/978-3-540-47928-4_3
  • [Zak10] Saeed Zakeri, On Siegel disks of a class of entire maps, Duke Math. J. 152 (2010), no. 3, 481-532. MR 2654221, https://doi.org/10.1215/00127094-2010-017
  • [Zha11] Gaofei Zhang, All bounded type Siegel disks of rational maps are quasi-disks, Invent. Math. 185 (2011), no. 2, 421-466. MR 2819165, https://doi.org/10.1007/s00222-011-0312-0
  • [Zhe00] Jian-Hua Zheng, Remarks on Herman rings of transcendental meromorphic functions, Indian J. Pure Appl. Math. 31 (2000), no. 7, 747-751. MR 1779436

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37F45, 37F10, 37F30

Retrieve articles in all journals with MSC (2010): 37F45, 37F10, 37F30


Additional Information

Fei Yang
Affiliation: Department of Mathematics, Nanjing University, Nanjing, 210093, People’s Republic of China
Email: yangfei@nju.edu.cn

DOI: https://doi.org/10.1090/proc/13336
Keywords: Herman rings, quasiconformal surgery, Julia set, Fatou set
Received by editor(s): March 17, 2016
Received by editor(s) in revised form: June 12, 2016
Published electronically: October 13, 2016
Communicated by: Nimish Shah
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society